Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 50, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Sep 12, 2008, 11:09 PM CDT for Peoria County, Tazewell County, Woodford County, Illinois. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2008, 11:09 PM CDT (04:09 UTC)
- Expired
- Sep 13, 2008, 7:07 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Peoria County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 7:00 AM CDT | HEAVY RAIN 3.31 | 2 Sse Peoria, IL | 3.31 INCHES OF RAIN IN THE PAST 24 HOURS. 2.25 INCHES OF THAT FELL BETWEEN 10 PM AND 11 PM. |
| Sep 13, 7:00 AM CDT | HEAVY RAIN 3.31 | Peoria, IL | 3.31 INCHES OF RAIN IN THE PAST 24 HOURS. 2.25 INCHES OF THAT FELL BETWEEN 10 PM AND 11 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 130409
FFWILX
ILC143-179-203-130700-
/O.NEW.KILX.FF.W.0050.080913T0409Z-080913T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1109 PM CDT FRI SEP 12 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
NORTHWESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...
EASTERN PEORIA COUNTY IN CENTRAL ILLINOIS...
* UNTIL 200 AM CDT.
* AT 1059 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM IN THE CITY OF PEORIA. DOPPLER RADAR
HAS ESTIMATED TWO TO THREE INCHES OF RAIN SINCE 10 PM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PEORIA...
BELLEVUE...CREVE COEUR...EAST PEORIA...GERMANTOWN HILLS...METAMORA...
SPRING BAY...WASHINGTON AND WEST PEORIA.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 84 AND 97.
THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 8.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.
LAT...LON 4085 8923 4085 8924 4084 8924 4064 8940
4064 8981 4083 8966 4093 8922 4092 8918
$$
BARKER3 follow-up statements
000
WGUS73 KILX 130612
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
112 AM CDT SAT SEP 13 2008
ILC143-179-203-130700-
/O.CON.KILX.FF.W.0050.000000T0000Z-080913T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PEORIA-TAZEWELL-WOODFORD-
112 AM CDT SAT SEP 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
EASTERN PEORIA...NORTHWESTERN WOODFORD AND NORTHERN TAZEWELL
COUNTIES...
AT 104 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
WAS CONTINUING IN THE PEORIA METRO AREA AS WELL AS IN GERMANTOWN
HILLS FROM THE TORRENTIAL RAINFALL WHICH MOVED THROUGH THOSE AREAS
OVER THE PAST SEVERAL HOURS. ALTHOUGH THE EXCESSIVE RAINFALL HAS
MOVED NORTH OF THE AREA...THE FLASH FLOOD THREAT CONTINUES.
LOCATIONS IN THE WARNING INCLUDE... SPRING BAY...METAMORA...
GERMANTOWN HILLS AND PEORIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT...WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4085 8923 4085 8924 4084 8924 4074 8933
4066 8966 4083 8966 4093 8921 4092 8918
$$
SMITH000
WGUS53 KILX 130656
FFWILX
ILC143-179-203-131300-
/O.EXT.KILX.FF.W.0050.000000T0000Z-080913T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
156 AM CDT SAT SEP 13 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EXTREME NORTHERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
NORTHWESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...
EASTERN PEORIA COUNTY IN CENTRAL ILLINOIS...
* UNTIL 800 AM CDT.
* AT 152 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
WAS CONTINUING FRM THE EXCESSIVE RAINFALL WHICH OCCURRED LATE
FRIDAY NIGHT INTO EARLY THIS MORNING. THE PEORIA METRO AREA AND
GERMANTOWN HILLS REPORTED WATER STILL COVERING SOME OF THE ROADWAYS
EARLY THIS MORNING. THESE AREAS RECEIVED IN EXCESS OF 2 INCHES OF
RAIN IN LESS THAN HOUR LATE LAST NIGHT AND EARLY THIS MORNING.
ALTHOUGH THE HEAVY RAINS HAVE SHIFTED TO THE NORTH...THE FLASH FLOOD
THREAT WILL CONTINUE THROUGH THE EARLY MORNING HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PEORIA...
GERMANTOWN HILLS...METAMORA...SPRING BAY AND WEST PEORIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.
LAT...LON 4085 8923 4085 8924 4084 8924 4074 8933
4066 8966 4083 8966 4093 8920 4092 8918
$$
SMITH000
WGUS73 KILX 131207
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
707 AM CDT SAT SEP 13 2008
ILC143-179-203-131216-
/O.CAN.KILX.FF.W.0050.000000T0000Z-080913T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PEORIA-TAZEWELL-WOODFORD-
707 AM CDT SAT SEP 13 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN PEORIA...
NORTHWESTERN WOODFORD AND NORTHERN TAZEWELL COUNTIES...
THE FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER A HAZARD TO
TRAVEL. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4085 8923 4085 8924 4084 8924 4074 8933
4066 8966 4083 8966 4093 8919 4092 8918
$$
SHIMONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 8:27 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Sep 12, 8:27 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 827 PM CDT FRI SEP 12 2008 .DISCUSSION... ISSUED 822 PM CDT FRI SEP 12 2008 LATEST SURFACE ANALYSIS INDICATING A STATIONARY FRONT ACRS ERN IOWA SWWD THRU NERN KS. A SECOND WEAK SFC TROF/WARM FRONT STRETCHED FROM WEST TO EAST ALONG THE I-70 CORRIDOR EARLY THIS EVENING. THIS BOUNDARY WAS THE FOCUS FOR SOME ISOLD THUNDERSTORMS THIS EVENING A FEW OF WHICH HAD SOME DECENT MID LEVEL ROTATION. WITH THE LOSS OF DAYTIME HEATING...THE STORMS OVER EXTREME SOUTHERN/SERN IL HAVE SETTLED DOWN...WITH THE MAIN SUPPORT FOR SHOWERS AND THUNDERSTORMS FURTHER NORTHWEST TWDS THE STALLED FRONTAL BOUNDARY. THAT WILL BE THE FOCUS FOR OVERNIGHT RAIN AND THUNDERSTORMS INTO SAT MRNG. THE CURRENT ZONES HAVE THIS WELL HANDLED WITH THE HIGHEST POPS ACRS THE NW...AND PROGRESSIVELY LOWER POPS OVER THE SE. WL MAKE SOME MINOR ADJUSTMENTS TO THE PRECIP WORDING ACRS THE SE...OTHERWISE THE RMDR OF THE ZONE FORECAST IS IN GOOD SHAPE. SHOULD HAVE THE UPDATE OUT BY 845 PM. SMITH && .AVIATION... ISSUED 554 PM CDT FRI SEP 12 2008 LARGE AREA OF RAIN WITH IFR/MVFR CIGS AND VSBYS WAS LIFTING NORTH OF THE TAF SITES EARLY THIS EVENING. A WARM FRONT OVR SRN IL IS EXPECTED TO PUSH NORTH ACRS THE AREA OVERNIGHT BRINGING SCATTERED SHOWERS TO MAINLY THE NRN PORTION OF THE AREA...ALTHOUGH WL CONT WITH THE VCSH ACRS THE SOUTH OVERNIGHT. WITH THE TROPICAL AIR MASS FIRMLY IN PLACE...IT LOOKS AS THOUGH AREAS THAT HAVE SEEN THEIR CIGS LIFT MAY HAVE LOWER CIGS AND VSBYS DEVELOP LATER TNT UNTIL THE BNDRY SHIFTS NORTH OF THE AREA. ONCE THE BNDRY LIFTS INTO NRN IL SAT MRNG...WL HAVE TO DEAL WITH SOME MVFR CIGS BUT DATA SUGGESTS WE MAY SEE A BREAK DEVELOP IN THE CLOUD DECK BY LATE MRNG OR EARLY AFTN. HOWEVER...A COLD FRONT...CURRENTLY OUT OVR IOWA AND NW WISCONSIN WILL EDGE INTO OUR AREA DURING THE AFTN HOURS BRINGING THE THREAT FOR A LEAST SCATTERED CONVECTION. SFC WNDS TNT WL BE MAINLY OUT OF THE SE BUT BEGIN TO VEER MORE INTO THE SOUTH TWDS MRNG AS THE FRONT LIFTS NORTH OF THE AREA. WIND SPEEDS TNT WL BE LESS THAN 10 KTS...BUT BEGIN TO INCREASE TO BETWEEN 10 AND 20 KNOTS SATURDAY WITH A FEW GUSTS POSSIBLE DURING THE LT MRNG AND EARLY AFTN HOURS...ESP IF WE CAN GET SOME BREAKS IN THE CLOUD COVER. SMITH && .PREV DISCUSSION... ISSUED 300 PM CDT FRI SEP 12 2008 SHORT TERM...TONIGHT THROUGH MONDAY... DEEP TROPICAL SOUTHWESTERLY UPPER FLOW CONTINUES FROM WEST TEXAS INTO THE CORN BELT THIS AFTERNOON. RAIN HAS BEEN COMMON ACROSS THE NORTHERN HALF OF ILLINOIS ALONG AND NORTH OF A WARM FRONT THAT EXTENDS FROM COLUMBIA MISSOURI TO INDIANAPOLIS. AS THE UPPER FLOW BACKS TONIGHT AND SATURDAY...MOST OF THE STEADY RAIN SHOULD SHIFT NORTHWARD WITH THE WARM FRONT. HOWEVER...AIRMASS WILL REMAIN VERY MOIST AND UNCAPPED FURTHER SOUTH...WHICH WILL PROMOTE THUNDERSTORM DEVELOPMENT ACROSS THE CENTRAL AND EASTERN ILLINOIS THIS EVENING. SOME INSTABILITY MAY COMBINE WITH ADEQUATE LOW LEVEL SHEAR TO CAUSE ISOLATED STORMS TO PRODUCE PERHAPS SOME STRONG WINDS UNTIL THE SUN GOES DOWN. FURTHERN NORTH...THE HEAVIEST QPF WITH THE INITIAL UPPER SHORTWAVE NOW COMING INTO EASTERN KANSAS WILL BE ACROSS IOWA... NORTHERN ILLINOIS...AND SOUTHERN WISCONSIN. AS THE ASSOCIATED SURFACE LOW TRACKS INTO SOUTHERN WISCONSIN SATURDAY AFTERNOON...IT WILL PUSH A COLD FRONT INTO CENTRAL ILLINOIS WHICH WILL BECOME STATIONARY SATURDAY NIGHT AND SUNDAY. THE NHC TRACK FOR HURRICANE IKE TAKES ITS REMAINS TO NORTHWESTERN ARKANSAS BY 12Z SUNDAY AND FROM THERE IT WILL ACCELERATE NORTHEASTWARD ALONG THE FRONT ACROSS CENTRAL OR SOUTHERN ILLINOIS. THEREFORE RAIN WILL BECOME HEAVY BEGINING EARLY SATURDAY EVENING WELL AHEAD OF IKE AND CONTINUE THROUGH SUNDAY. EXCESSIVE RAINFALL AMOUNTS APPEAR LIKELY...WITH THE HIGHEST PROBABILITY OF FLOODING ALONG AND SOUTH OF A JACKSONVILLE TO BLOOMINGTON LINE. THE POTENTIAL EXISTS FOR STORM TOTAL RAINFALL IN EXCESS OF 5 INCHES NEAR THE INTERSTATE 55 CORRIDOR BEFORE THE SYSTEM EXITS THE REGION SUNDAY NIGHT. THE GROUND IN THESE AREAS WILL BE SATURATED FROM RAINFALL FROM THURSDAY THROUGH SATURDAY...SO BOTH RIVER FLOODING AND FLASH FLOODING WILL BE POSSIBLE. WITH THIS IN MIND...WILL ISSUE A FLASH FLOOD WATCH THAT WILL BEGIN 4PM SAT AND EXTEND UNTIL 7 PM SUNDAY. THE GFS MODEL HAS BEEN A SLOW OUTLIER WITH THE SPEED OF IKE THROUGH THE OHIO VALLEY...BUT ITS TIMING HAS PRETTY MUCH CAUGHT UP WITH THE ECMWF AND OTHER DYNAMIC MODELS. THIS SUGGESTS AN END TO THE PRECIPITATION SUNDAY EVENING. WILL HANG ONTO SLIGHT CHANCE AND CHANCE POPS THROUGH MONDAY MORNING IN CASE IKE SPRINGS ANY SURPRISES TIMING-WISE. LONG TERM...TUESDAY THROUGH FRIDAY... DRY WEATHER EXPECTED FOR THE MIDDLE THROUGH END OF NEXT WEEK. UPPER RIDGE WILL BUILD INTO THE WESTERN STATES PLACING THE MIDWEST WITHIN DRY NORTHWESTERLY FLOW. ONE WAVE WILL MOVE ACROSS SOUTHERN CANADA IN THE THURSDAY/FRIDAY TIME FRAME...BUT A PERSISTENT SURFACE RIDGE FROM THE NORTHEAST STATES INTO THE SOUTHERN GREAT LAKES WILL IMPEDE ITS SOUTHWARD PROGRESS THROUGH THE END OF THE WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR ILZ038-042>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Sep 12, 3:36 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 336 PM CDT FRI SEP 12 2008 ILZ027>031-036-037-040-041-131100- FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 336 PM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A FRONTAL SYSTEM WILL LINGER ACROSS CENTRAL ILLINOIS TODAY...AND THEN DRIFT NORTH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE...THOUGH NO SEVERE WEATHER IS ANTICIPATED. ANY BRIEF HEAVY RAINFALL MAY CAUSE SOME ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT FOCUS FOR STEADY RAINS WILL COME SATURDAY AFTERNOON AND INTO SUNDAY...AS MOISTURE FROM HURRICANE IKE FLOW INTO CENTRAL ILLINOIS AND INTERACTS WITH A FRONTAL BOUNDARY. AS A RESULT...PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA THROUGH SUNDAY NIGHT. INSTABILITY AND DEEP LAYER SHEAR VALUES MAY BE ENOUGH TO SUPPORT SOME ISOLATED SEVERE STORMS TOMORROW NIGHT. MAIN THREAT WILL BE DAMAGING WINDS IN ADDITION TO FLOODING. HEAVY RAIN WILL BE POSSIBLE AT TIMES FROM THE STORMS. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE...WITH LOCALIZED AREAS MAYBE RECEIVING 6 INCHES OF RAIN. FLOODING WILL BE POSSIBLE...ESPECIALLY FROM HEAVY RAINS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>048-053>057-063-131100- CASS-CHAMPAIGN-CLARK-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MOULTRIE-PIATT-VERMILION- 336 PM CDT FRI SEP 12 2008 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A FRONTAL SYSTEM WILL LINGER ACROSS CENTRAL ILLINOIS TODAY...AND THEN DRIFT NORTH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE...THOUGH NO SEVERE WEATHER IS ANTICIPATED. ANY BRIEF HEAVY RAINFALL MAY CAUSE SOME ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT FOCUS FOR STEADY RAINS WILL COME SATURDAY AFTERNOON AND INTO SUNDAY...AS MOISTURE FROM HURRICANE IKE FLOW INTO CENTRAL ILLINOIS AND INTERACTS WITH A FRONTAL BOUNDARY. AS A RESULT...PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA THROUGH SUNDAY NIGHT. INSTABILITY AND DEEP LAYER SHEAR VALUES MAY BE ENOUGH TO SUPPORT SOME ISOLATED SEVERE STORMS TOMORROW NIGHT. MAIN THREAT WILL BE DAMAGING WINDS IN ADDITION TO FLOODING. HEAVY RAIN WILL BE POSSIBLE AT TIMES FROM THE STORMS. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE...WITH LOCALIZED AREAS MAYBE RECEIVING 6 INCHES OF RAIN. FLOODING WILL BE POSSIBLE...ESPECIALLY FROM HEAVY RAINS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ049>052-061-062-066>068-071>073-131100- CHRISTIAN-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE- MORGAN-RICHLAND-SANGAMON-SCOTT-SHELBY- 336 PM CDT FRI SEP 12 2008 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A DEVELOPING FRONTAL SYSTEM IS STILL PROVIDING A FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS EVENING. THIS ACTIVITY WILL CONTINUE...AND THOUGH THE MAJORITY OF THE RAINFALL IS EXPECTED NORTH OF INTERSTATE 72...THERE IS A SLIGHT RISK FOR SOME SEVERE WEATHER IN SOUTHERN ILLINOIS WHERE THE AIR HAS BECOME MORE UNSTABLE IN THE AFTERNOON HOURS. VERY ISOLATED DAMAGING WIND GUSTS ARE THE MAIN THREAT WITH ANY SEVERE STORMS THAT MAY DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT FOCUS FOR STEADY RAINS WILL COME SATURDAY AFTERNOON AND INTO SUNDAY...AS MOISTURE FROM HURRICANE IKE FLOW INTO CENTRAL ILLINOIS AND INTERACTS WITH A FRONTAL BOUNDARY. AS A RESULT...PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA THROUGH SUNDAY NIGHT. INSTABILITY AND DEEP LAYER SHEAR VALUES MAY BE ENOUGH TO SUPPORT SOME ISOLATED SEVERE STORMS TOMORROW NIGHT. MAIN THREAT WILL BE DAMAGING WINDS IN ADDITION TO FLOODING. HEAVY RAIN WILL BE POSSIBLE AT TIMES FROM THE STORMS. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE...WITH LOCALIZED AREAS MAYBE RECEIVING 6 INCHES OF RAIN. FLOODING WILL BE POSSIBLE...ESPECIALLY FROM HEAVY RAINS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS EVENING. HJS
In the hours before
Local storm report, Sep 12, 11:07 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1107 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD PEORIA 40.74N 89.61W
09/12/2008 PEORIA IL EMERGENCY MNGR
SEVERAL STREETS FLOODED. 2-HOUR RAINFALL OF 2.15 INCHES
AT PEORIA AIRPORT. REPORTED BY PEORIA CITY EOC.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:22 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell, Woodford | 53 min |
| Sep 12, 10:33 PM CDT | Tornado Warning | ILX | Marshall, Peoria, Tazewell, Woodford | 42 min |
| Sep 12, 11:14 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 46 min |
| Sep 12, 11:31 PM CDT | Tornado Warning | ILX | Woodford | 44 min |
| Sep 13, 5:01 PM CDT | Flash Flood Warning | ILX | Fulton, Mason | 6 hr |
| Sep 13, 5:17 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 58 min |
| Sep 13, 5:33 PM CDT | Flash Flood Warning | ILX | Schuyler | 6 hr |
| Sep 13, 6:03 PM CDT | Flash Flood Warning | ILX | Fulton, Marshall, Peoria, Tazewell, Woodford | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.